Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



The Dirichlet problem for Stokes equations outside open arcs in a half-plane and creeping flow over thin profiles

Author: P. A. Krutitskii
Journal: Quart. Appl. Math. 68 (2010), 537-556
MSC (2000): Primary 35Q30, 76D07, 31A10, 45F05, 45F15
DOI: https://doi.org/10.1090/S0033-569X-2010-01162-3
Published electronically: May 27, 2010
MathSciNet review: 2676975
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the Dirichlet problem for Stokes equations outside curvilinear open arcs in a half-plane. We prove existence and uniqueness of a classical solution to this problem. We obtain integral representation for a solution in the form of potentials, densities in which can be found as a unique solution of the system of the Fredholm integral equations of the second kind and index zero. The creeping flow of viscous fluid over thin profiles is described by the Dirichlet problem studied in this paper.

References [Enhancements On Off] (What's this?)

  • 1. Popov A.N. Application of potential theory to solving the linearized Navier-Stokes system of equations in a two-dimensional case. Trudy MIAN, 1971, t. 116, pp. 162-180. (In Russian). MR 0364909 (51:1163)
  • 2. Pozrikidis C. Boundary integral and singularity method for linearized viscous flow. Cambridge University Press, Cambridge, 1992. MR 1156495 (93a:76027)
  • 3. Varnhorn W. The Stokes equations. Akademie Verlag, Berlin, 1994. MR 1282728 (95e:35162)
  • 4. Power H. The completed double layer boundary integral equation method for two-dimensional Stokes flow. IMA Journal of Applied Mathematics, 1993, v. 51, pp. 123-145. MR 1244192 (94i:76020)
  • 5. Vladimirov V.S. Equations of Mathematical Physics. Nauka, Moscow, 1981. (In Russian; English translation of 1st edition: Marcel Dekker, N.Y., 1971.)
  • 6. Krutitskii P.A. Dirichlet problem for the Helmholtz equation outside cuts in a plane. Comp. Maths. Math. Phys., 1994, v. 34, No. 8/9, pp. 1073-1090. MR 1300397 (95f:35046)
  • 7. Krutitskii P.A. On Stokes potential for pressure. Russian mathematical surveys, 2007, v. 62, No. 2, pp. 385-387. MR 2352372
  • 8. Krutitskii P.A. On Stokes potentials for velocities. Russian mathematical surveys, 2007, v. 62, No. 6, pp. 1212-1214. MR 2382807 (2008k:35378)
  • 9. Krutitskii P.A. On properties of some integrals related to potentials for Stokes equations. Quarterly of Applied Mathematics, 2007, v. 65, No. 3, pp. 549-569. MR 2354887 (2008i:31003)
  • 10. Muskhelishvili N.I. Singular integral equations. Nauka, Moscow, 1968. (In Russian; English translation: Noordhoff, Groningen, 1972.) MR 0355494 (50:7968)
  • 11. Kolmogorov A.N., Fomin S.V. Elements of function theory and functional analysis. Nauka, Moscow, 1981 (in Russian). English translation: Dover, New York, 1999. MR 630899 (83a:46001)
  • 12. Krein S.G. (editor). Functional analysis. Nauka, Moscow, 1964 (in Russian). English translation: Wolters-Noordhoff Publishing, Groningen, 1972.
  • 13. Kantorovich L.V., Akilov G.P. Functional Analysis. Nauka, Moscow, 1984 (in Russian). English translation: Pergamon Press, Oxford, 1982. MR 664597 (83h:46002)
  • 14. Trenogin V.A. Functional Analysis. Nauka, Moscow, 1980 (in Russian). French translation: Mir Publishers, Moscow, 1985. MR 836334 (87g:46001)
  • 15. Krutitskii P.A. An explicit solution of the pseudo-hyperbolic initial boundary value problem in a multiply connected region. Mathematical methods in the applied sciences, 1995, v. 18, pp. 897-925. MR 1346665 (97d:76010a)
  • 16. Bruno A.D. Power Geometry in Algebraic and Differential Equations. Elsevier, Amsterdam, 2000. MR 1773512 (2002c:37071)
  • 17. Kohr M. Existence and uniqueness result for Stokes flow in a half-plane. Arch. Mech., 1998, v. 50, No. 4, pp. 791-803. MR 1670707 (99m:76049)
  • 18. Power H., Power B.F. Second kind integral equation formulation for the slow motion of a particle of arbitrary shape near a plane wall in a viscous fluid. SIAM J. Appl. Math., 1993, v. 53, No. 1, pp. 60-70. MR 1202840 (93i:76033)
  • 19. Hsu R., Canatos P. The motion of a rigid body in a viscous fluid bounded by a plane wall. J. Fluid Mech., 1989, v. 207, pp. 29-72.

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 35Q30, 76D07, 31A10, 45F05, 45F15

Retrieve articles in all journals with MSC (2000): 35Q30, 76D07, 31A10, 45F05, 45F15

Additional Information

P. A. Krutitskii
Affiliation: KIAM, Miusskaya Sq. 4, Moscow 125047, Russia

DOI: https://doi.org/10.1090/S0033-569X-2010-01162-3
Received by editor(s): November 24, 2008
Published electronically: May 27, 2010
Article copyright: © Copyright 2010 Brown University

American Mathematical Society